Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 77, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 10, 2010, 12:51 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2010, 12:51 AM CDT (05:51 UTC)
- Expired
- Aug 10, 2010, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA, Polk County, IA
The radar
The Des Moines radar (KDMX), 15 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:08 AM CDT | HEAVY RAIN 2.3 | 6 Nw Des Moines, IA | 2.3 INCHES WITHIN 30 MINUTES. |
| Aug 10, 1:26 AM CDT | FLASH FLOOD | 2 Nnw Grimes, IA | CREEK JUST WEST OF THE INTERSECTION OF JAMES STREET AND NW 7TH ST PL. IS COMPLETELY OUT OF ITS BANKS AND INNUDATING BACK YARDS ALONG 7TH ST PL. IT IS COVERING THE BIKE PATH AND SPOTTER ESTIMATED THE CREEK WAS 30 FEET WIDE IN SOME SPOTS AND AT LEAST 8 FEET DEEP |
| Aug 10, 1:40 AM CDT | FLASH FLOOD | 5 Nnw Des Moines, IA | FOUR FEET OF WATER FLOWING DOWN STREET...NEAR AURORA AVENUE AND 30TH STREET. |
| Aug 10, 2:00 AM CDT | FLASH FLOOD | 3 Nw Grimes, IA | WATER OVER 3300 BLOCK OF 240TH STREET/HIGHWAY 44 IN FAR EAST CENTRAL DALLAS COUNTY. COMPLETELY COVERING EASTBOUND LANE AND HALFWAY ACROSS WESTBOUND LANE. FROM DALLAS COUNTY SHERIFF. |
| Aug 10, 2:20 AM CDT | FLASH FLOOD | 2 Nnw Grimes, IA | CREEK NEAR JAMES STREET AND NW 7TH PLACE CONTINUES TO FLOOD AT GREATER DEPHTS IN GRIMES...POSSIBLY UP TO 10 FEET DEEP NOW AND 50 TO 75 FEET WIDE. SHED INNUNDATED. |
| Aug 10, 2:35 AM CDT | FLASH FLOOD | 2 N Grimes, IA | WATER FROM FLOODED CREEK FLOWING OVER JAMES ROAD AND INNUNDATING A FEW HOUSES ALONG THE CREEK ON 7TH STREET. CREEK EXTENDS UP TO THE 1800 BLOCK AND SHERIFF VERIFIED WIDTH OF CREEK IS 50 TO 75 FEET WIDE. FROM POLK COUNTY SHERIFF. |
| Aug 10, 2:36 AM CDT | FLASH FLOOD | 2 Ne Waukee, IA | WATER OVER V AVE/156TH DUE TO THE WALNUT CREEK. FROM CLIVE PUBLIC WORKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5270 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
797 WGUS53 KDMX 100551 FFWDMX IAC015-049-073-077-153-101200- /O.NEW.KDMX.FF.W.0077.100810T0551Z-100810T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1251 AM CDT TUE AUG 10 2010 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... DALLAS COUNTY IN CENTRAL IOWA... NORTHERN GUTHRIE COUNTY IN WEST CENTRAL IOWA... POLK COUNTY IN CENTRAL IOWA... SOUTHERN BOONE COUNTY IN CENTRAL IOWA... SOUTHERN GREENE COUNTY IN WEST CENTRAL IOWA... * UNTIL 700 AM CDT * AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH INTENSE RAINFALL ACROSS THE WARNED AREA. THESE STORMS ARE CAPABLE OF PRODUCING 2 OR MORE INCHES OF RAIN IN AN HOUR. * FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...DES MOINES...ADEL...ALTOONA... ANKENY...BONDURANT...CLIVE...DALLAS CENTER...GRIMES...GUTHRIE CENTER...JOHNSTON...MADRID...PANORA... PERRY...PLEASANT HILL...POLK CITY...URBANDALE...WAUKEE...WINDSOR HEIGHTS AND WOODWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4180 9335 4154 9350 4172 9475 4199 9450 $$ ZOGG
3 follow-up statements
828 WGUS73 KDMX 100704 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 204 AM CDT TUE AUG 10 2010 IAC015-049-073-077-153-101200- /O.CON.KDMX.FF.W.0077.000000T0000Z-100810T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IA-BOONE IA-POLK IA-GUTHRIE IA-DALLAS IA- 204 AM CDT TUE AUG 10 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS...NORTHERN GUTHRIE...POLK...SOUTHWESTERN BOONE AND SOUTHERN GREENE COUNTIES UNTIL 700 AM CDT... AT 159 AM CDT...RAINFALL ESTIMATES INDICATE THAT AS MUCH AS 3 TO 5 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OCCURRING ACROSS PORTIONS OF THE DES MOINES METRO AREA. WATER UP TO FOUR TO FIVE DEEP WAS FLOWING DOWN SOME STREETS...AND WATER WAS FLOODING PORTIONS OF HIGHWAY 44 IN EASTERN DALLAS COUNTY NEAR GRIMES. PRAIRIE CREEK IN THE CITY OF GRIMES WAS OUT OF ITS BANKS...FLOODING SURROUNDING AREAS AND WAS CONTINUING TO RISE. IN ADDITION...NORTH WALNUT CREEK WAS RISING IN NORTHWEST PORTIONS OF THE DES MOINES METRO AREA. ALSO...WALNUT CREEK WAS RISING IN WESTERN PORTIONS OF THE DES MOINES METRO AREA. ADDITIONAL RISES ARE LIKELY ON BOTH CREEKS. FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES IN THE WARNED AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...DES MOINES...ALTOONA...ANKENY...BONDURANT...CLIVE...DALLAS CENTER...GRIMES...JOHNSTON...MADRID...PANORA...PERRY...PLEASANT HILL...POLK CITY...URBANDALE...WAUKEE...WINDSOR HEIGHTS AND WOODWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4180 9335 4154 9350 4172 9475 4199 9450 $$ ZOGG
969 WGUS73 KDMX 100834 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 334 AM CDT TUE AUG 10 2010 IAC015-049-073-077-153-101200- /O.CON.KDMX.FF.W.0077.000000T0000Z-100810T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IA-BOONE IA-POLK IA-GUTHRIE IA-DALLAS IA- 334 AM CDT TUE AUG 10 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS...NORTHERN GUTHRIE...POLK...SOUTHWESTERN BOONE AND SOUTHERN GREENE COUNTIES UNTIL 700 AM CDT... AT 235 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN GRIMES WHERE A CREEK WAS WELL OUT OF ITS BANKS AND CROSSING OVER JAMES ROAD AT 7TH STREET PLACE. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...DES MOINES...ALTOONA...ANKENY...BONDURANT...CLIVE...DALLAS CENTER... GRIMES...JOHNSTON...MADRID...PANORA...PERRY...PLEASANT HILL...POLK CITY...URBANDALE...WAUKEE...WINDSOR HEIGHTS AND WOODWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4180 9335 4154 9350 4172 9475 4199 9450 $$ PODRAZIK
293 WGUS73 KDMX 101017 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 517 AM CDT TUE AUG 10 2010 IAC015-049-073-077-153-101200- /O.CON.KDMX.FF.W.0077.000000T0000Z-100810T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IA-BOONE IA-POLK IA-GUTHRIE IA-DALLAS IA- 517 AM CDT TUE AUG 10 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS...NORTHERN GUTHRIE...POLK...SOUTHWESTERN BOONE AND SOUTHERN GREENE COUNTIES UNTIL 700 AM CDT... AT 514 AM CDT...FLASH FLOODING CONTINUES ACROSS THE WARNED AREA. NORTH WALNUT CREEK WAS STILL OUT OF ITS BANKS ON THE WEST SIDE OF THE DES MOINES METRO AREA. SMALLER STREAMS WERE RECEDING BUT WERE STILL PRODUCING FLOODING CONDITIONS. IN ADDITION...JOHNSTON PUBLIC WORKS REPORTS BEAVER CREEK WAS RISING RAPIDLY AND WAS FLOODING 62ND AVENUE IN JOHNSTON. FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...DES MOINES...ALTOONA...ANKENY...BONDURANT... CLIVE...DALLAS CENTER...GRIMES...JOHNSTON...MADRID...PANORA... PERRY...PLEASANT HILL...POLK CITY...URBANDALE...WAUKEE...WINDSOR HEIGHTS AND WOODWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4180 9335 4154 9350 4172 9475 4199 9450 $$ ZOGG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:30 AM CDT, 21 minutes earlier.
Area forecast discussion, Aug 10, 12:30 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1230 AM CDT TUE AUG 10 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... OUTFLOW FROM MCC LAST NIGHT IS BCMG MORE DIFFICULT TO SEE THIS AFTN...BUT ESTIMATE THAT IT IS LOCATED OVR THE FAR SWRN APRT OF THE STATE OR A BIT FARTHER WEST. OTHER FNTL BNDRY IS THE SYNOPTIC BNDRY EXTENDING FROM CNTRL KS INTO E CNTRL IA. BNDRY WILL SINK A LITTLE FARTHER SWD TNGT AND THERE ARE A COUPLE CHCS FOR TSRA TNGT. ONE IS A FEW TSRA PSBL OVR SRN IA THIS EVE...BUT BETTER CHC WILL BE WITH THE H8 JET INTERACTION WITH THE BOUNDARIES LATE TNGT. FEEL THE F.5 KM WRF HAS A REASONABLE HNDL ON THAT AND LEANED THAT WAY. EITHER WAY...WITH CAPPED AMS IN PLACE AND FEATURES CONSIDERABLY WEAKER THAN YDA...DO NOT EXPECT TO SEE A SIG EVENT IN THE TNGT PERIOD. .LONG TERM /TUESDAY THROUGH MONDAY/... HEAT AND THUNDERSTORM CHANCES CONTINUE TO DOMINATE THE MID/LONG RANGE FORECAST...WITH THE HOT AND HUMID CONDITIONS EXPECTED TO CONTINUE THROUGH AT LEAST WEDNESDAY. A WEAK COOL FRONT WILL MOVE THROUGH THE CWA WEDNESDAY...WITH HIGH PRESSURE MOVING INTO THE CWA FOR WEDNESDAY NIGHT AND THURSDAY. THIS WILL GIVE A BRIEF DRY PERIOD...AND SHOULD ALLOW FOR SOME LOWER DEWPOINTS TO MOVE INTO THE AREA KEEPING HEAT INDICES BELOW ADVISORY CRITERIA FOR THURSDAY INTO FRIDAY. WAA KICKS BACK IN THURSDAY NIGHT...WITH ANOTHER STRONGER UPPER LEVEL TROUGH MOVING INTO THE CENTRAL US FRIDAY INTO FRIDAY NIGHT. THIS WILL SEND A MUCH STRONGER COLD FRONT THROUGH THE CWA FRIDAY NIGHT INTO EARLY SATURDAY WITH ANOTHER NOCTURNAL MCS EXPECTED FRIDAY NIGHT. THUNDERSTORM CHANCES WITH BOTH COLD FRONTS TUESDAY NIGHT INTO WEDNESDAY AND AGAIN FRIDAY NIGHT...COULD BRING CHANCES FOR HEAVIER RAIN AGAIN TO MUCH OF THE AREA. WITH THE HIGH HEAT INDICES HAVE CONTINUED THE EXCESSIVE HEAT WARNING FOR THE SOUTHWESTERN CWA THROUGH EARLY WEDNESDAY EVENING...AND WILL READJUST HEAT ADVISORIES EACH DAY WITH RESIDUAL PRECIP/CLOUD COVER IMPACTS EXPECTED. OTHERWISE WITH THE CURRENT FORECAST HEAT INDEX READINGS...LOOKS LIKE MUCH OF THE SOUTHERN TWO-THIRDS OF THE CWA WILL NEED HEAT ADVISORIES FOR BOTH TUESDAY AND WEDNESDAY. && .AVIATION...10/06Z ONGOING CONVECTION WILL CONTINUE TO DRIFT TO THE NORTHEAST WITH THE MAIN THREAT OF HEAVY RAIN AND DANGEROUS LIGHTNING. THIS SHOULD MAINLY AFFECT ALO AND FOD TAF SITES AND POSSIBLY SKIRT ACROSS MCW. HAVE MVFR CONDITIONS FOR ALO/MCW/ALO WITH THIS CONVECTION. ANOTHER ROUND OF STORMS IS FORECAST TUESDAY NIGHT AND HAVE MENTION FOR ALL TAF SITES AS CONFIDENCE IS HIGH WITH THIS SYSTEM. MODELS HAVE BEEN IN GOOD AGREEMENT WITH TIMING AND PLACEMENT OF STORMS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY EVENING FOR ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNI ON. && SHORT TERM...MS AUG 10 LONG TERM...MJB AVIATION...KLP
Hazardous weather outlook, Aug 9, 7:36 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 736 PM CDT MON AUG 9 2010 IAZ044-045-057-058-070-071-081-082-092-093-110045- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 736 PM CDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT TONIGHT AS HEAT INDEX READINGS ARE EXPECTED TO REMAIN IN THE UPPER 70S TO MIDDLE 80S OVERNIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT...THEN AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING THE NIGHT TIME HOURS. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE TUESDAY AND WEDNESDAY. A HEAT WARNING REMAINS IN EFFECT THROUGH WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT TONIGHT AND AT VARIOUS TIMES THIS WEEK. IAZ004>007-015>017-023>028-033>039-046>050-059>062-072>075-083>086- 094>097-110045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION- MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 736 PM CDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WINDS THE MAIN THREAT. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY MORNING...THEN AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING THE NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT. HEAT INDEX VALUE OF 95 TO 105 ARE POSSIBLE THROUGH AT LEAST MID WEEK. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT AND AT VARIOUS TIMES THIS WEEK.
In the hours before
Local storm report, Aug 9, 7:55 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TSTM WND DMG 1 SW WAUKEE 41.60N 93.87W
08/08/2010 DALLAS IA TRAINED SPOTTER
10 TO 15 FOOT MATURE TREE BLOWN OVER AT CENTENNIAL PARK.
TIME ESTIMATED BY RADAR. DELAYED REPORT.
&&
PODRAZIKLocal storm report, Aug 9, 8:49 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST 3 ESE COON RAPIDS 41.85N 94.62W
08/08/2010 E60 MPH GUTHRIE IA TRAINED SPOTTER
SWEET CORN COMPLETELY BLOWN OVER WITH SMALL BRANCHES
DOWN. SEVERAL PAILS SCATTERED ALL OVER YARD. TIME RADAR
ESTIMATED. DELAYED REPORT.
&&
PODRAZIKLocal storm report, Aug 9, 10:01 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG TRIPOLI 42.81N 92.26W
08/08/2010 BREMER IA BROADCAST MEDIA
SEVERAL TREE LIMBS AND BRANCHES DOWN IN TRIPOLI. FROM
KWWL. RADAR ESTIMATED. DELAYED REPORT.
&&
PODRAZIKLocal storm report, Aug 9, 11:08 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 WNW AGENCY 41.00N 92.32W
08/09/2010 WAPELLO IA PUBLIC
RESIDENT HAD KNEE DEEP WATER ON HIS PROPERTY THAT RUNS
OFF FROM THE FARMLAND NEAR HIS HOME. RESIDENT SAID IT
USUALLY IS RETAINED BY THE TERRACES AND TRENCHES IN THE
FIELDS BUT THEY COULD NOT KEEP UP WITH HEAVY RAINFALL.
FROM NSSL SHAVE. DELAYED REPORT.
&&
PODRAZIKSpecial weather statement, Aug 10, 12:10 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1210 AM CDT TUE AUG 10 2010 IAZ034>036-045>049-058>062-074-075-100630- CALHOUN-WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-STORY-MARSHALL- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA- INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...KNOXVILLE...OSKALOOSA 1210 AM CDT TUE AUG 10 2010 ...LOCALLY HEAVY RAINS EXPECTED AGAIN OVERNIGHT... SCATTERED THUNDERSTORMS FROM CARROLL...THROUGH THE DES MOINES METRO AREA...TO NEAR PELLA WILL CONTINUE DRIFTING SLOWLY TO THE NORTHEAST EARLY THIS MORNING...POSSIBLY REACHING FORT DODGE...WEBSTER CITY...AND MARSHALLTOWN BY 230 AM OR 300 AM. ALTHOUGH NOTHING LIKE WHAT OCCURRED LAST NIGHT IS ANTICIPATED...LOCALLY HEAVY RAINS MAY STILL DEVELOP PRODUCING RAINS OF A HALF INCH TO AN INCH PER HOUR. RAINFALL TOTALS MAY REACH AN INCH OR TWO BY 400 AM RESULTING IN PONDING WATER ON ROADS...LOW VISIBILITIES...AND RAPID RISES IN SMALL STREAMS AND CREEKS. SMALL
Special weather statement, Aug 10, 12:27 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1227 AM CDT TUE AUG 10 2010 IAZ034>036-045>049-058>062-074-075-100700- CALHOUN-WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-STORY-MARSHALL- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA- INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...KNOXVILLE...OSKALOOSA 1227 AM CDT TUE AUG 10 2010 ...LOCALLY HEAVY RAINS EXPECTED AGAIN OVERNIGHT... SCATTERED THUNDERSTORMS FROM CARROLL...THROUGH THE DES MOINES METRO AREA...TO NEAR PELLA WILL CONTINUE DRIFTING SLOWLY TO THE NORTHEAST EARLY THIS MORNING...POSSIBLY REACHING FORT DODGE...WEBSTER CITY...AND MARSHALLTOWN BY 230 AM OR 300 AM. ALTHOUGH NOTHING LIKE WHAT OCCURRED LAST NIGHT IS ANTICIPATED...LOCALLY HEAVY RAINS MAY STILL DEVELOP PRODUCING RAINS OF A HALF INCH TO AN INCH PER HOUR. RAINFALL TOTALS MAY REACH AN INCH OR TWO BY 400 AM RESULTING IN PONDING WATER ON ROADS...LOW VISIBILITIES...AND RAPID RISES IN SMALL STREAMS AND CREEKS. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE UP TO NICKEL SIZED HAIL AND WINDS TO 40 MPH. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:10 AM CDT | Flash Flood Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 6 hr |
| Aug 10, 2:24 AM CDT | Flash Flood Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Warren | 6 hr |
| Aug 10, 2:54 AM CDT | River Flood Warning | DMX | Polk | 19 hr |
| Aug 10, 3:20 AM CDT | River Flood Warning | DMX | Dallas, Polk | 12 hr |
| Aug 10, 3:20 AM CDT | River Flood Warning | DMX | Polk | 12 hr |
| Aug 10, 3:29 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 6 hr |
| Aug 10, 3:55 AM CDT | Flash Flood Warning | DMX | Boone, Calhoun, Greene, Pocahontas, Sac, Webster | 6 hr |
| Aug 10, 4:09 AM CDT | Heat Advisory | DMX | Appanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 35 more | 63 hr |
| Aug 10, 6:58 AM CDT | Areal Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Marion and 2 more | 6 hr |
| Aug 10, 9:25 AM CDT | Areal Flood Warning | DMX | Boone, Story | 12 hr |
| Aug 10, 9:33 AM CDT | Areal Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 12 hr |
| Aug 10, 9:45 AM CDT | River Flood Warning | DMX | Story | 3 days |
| Aug 10, 10:00 AM CDT | Areal Flood Warning | DMX | Calhoun | 12 hr |
| Aug 10, 3:49 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 41 min |
| Aug 10, 3:58 PM CDT | Flash Flood Watch | DMX | Black Hawk, Boone, Bremer, Butler, Dallas, Franklin and 15 more | 12 hr |
| Aug 10, 4:30 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 45 min |
| Aug 10, 5:02 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster, Wright | 43 min |
| Aug 10, 5:47 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 43 min |
| Aug 10, 5:48 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Webster | 42 min |
| Aug 10, 6:17 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 43 min |
| Aug 10, 6:25 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 50 min |
| Aug 10, 6:29 PM CDT | Flash Flood Warning | DMX | Calhoun, Pocahontas, Sac | 6 hr |
| Aug 10, 6:41 PM CDT | River Flood Warning | DMX | Story | 52 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.